Alert archive / Missouri / Areal Flood Warnings in 2011
Areal Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 30, 2011, 9:27 AM CDT for Holt County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 9:27 AM CDT (14:27 UTC)
- Expired
- Jul 1, 2011, 9:30 AM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Holt County, MO
The radar
The Topeka radar (KTWX), 150 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2644 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 30, 6:29 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 30, 6:29 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 AM CDT THU JUN 30 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
THE OPPRESSIVE HEAT AND HUMIDITY WILL BE THE PRIMARY WEATHER STORY
FOR THE NEXT COUPLE OF DAYS. AND THERE IS A GLIMMER OF HOPE FOR THE
LATTER PORTION OF THE 4TH OF JULY WEEKEND. IT NOW LOOKS LIKE A COLD
FRONT WILL SAG INTO AND THROUGH THE CWA AND TAKE A BITE OUT OF A
PORTION OF THE BLAST OF HEAT...STARTING AS EARLY AS SATURDAY OVER
NORTHERN MO.
FOR TODAY AND FRIDAY THE FURNACE WILL KICK ON WITH A DOME OF HOT AIR
EXPANDING FROM WESTERN AND CENTRAL KS EASTWARD. WHILE THE MAV MOS
HAS PERFORMED BETTER THAN THE NAM AND CONSALL BELIEVE THE MAV IS NOW
TOO COOL AND DOES NOT ACCOUNT FOR ENOUGH HEATING IN THE BOUNDARY
LAYER. USING THE PROGGED 925MB AND H8 TEMPERATURES HAVE ADVECTED
CORRELATING UPSTREAM TEMPERATURES FROM YESTERDAY INTO THE FORECAST
AREA. THIS RESULTS IN MAX TEMPERATURES THAT ARE MIDWAY BETWEEN THE
COOLER NAM AND HOTTER MAV MOS FORECASTS. BETTER MIXING TODAY DUE TO
STRONGER SOUTHERLY WINDS WILL HELP MIX OUT SOME OF THE MOISTURE OVER
THE WESTERN CWA BUT NOT OVER THE EASTERN COUNTIES WHERE AFTERNOON
DEWPOINTS COULD REACH INTO THE MID/UPPER 70S.
WHILE AFTERNOON HEAT INDICES MAY NOT REACH WARNING CRITERIA IN ALL
BUT NW MO BELIEVE SWITCHING TODAYS EXCESSIVE HEAT WARNING TO AN
ADVISORY
WOULD CONFUSE THE PUBLIC...ESPECIALLY WHEN ONE CONSIDERS THAT FRIDAY
WILL BE HOTTER WITH HEAT INDICES LIKELY REACHING WARNING CRITERIA.
SO STATUS QUO WITH RESPECT TO THE EXCESSIVE HEAT WARNING. DID DROP
THE EXCESSIVE HEAT WATCH FROM NORTHERN MO STARTING FRIDAY EVENING
DUE TO THE COOLING EFFECTS OF THE COLD FRONT MOVING THROUGH EARLY
SATURDAY MORNING.
HAVE ALSO INCREASED POPS FOR A NUMBER OF PERIODS STARTING LATE
FRIDAY NIGHT DUE TO THE COLD FRONT NOW BECOMING A PLAYER IN OUR
WEATHER. ALL MODELS HAVE NOW JUMPED ONTO THE BANDWAGON WITH RESPECT
TO PUSHING THE COLD FRONT THROUGH THE CWA. WHILE THE MODELS WILL
LIKELY SLOW DOWN THE FRONT SOME ON SATURDAY/SATURDAY NIGHT SINCE
THERE IS NOT ALOT OF PUSH BEHIND THE FRONT AND LITTLE SUPPORT ALOFT
IN THE WAY OF A PRONOUNCED SHORTWAVE IT IS BECOMING MORE CLEAR
THAT
IT WILL BE MORE DIFFICULT TO REACH TRIPLE DIGIT HEAT INDICES ACROSS
NORTHERN MO ON SATURDAY AND OVER MOST OF THE CWA ON SUNDAY. BUT AT
THE SAME TIME THE SURFACE DEWPOINTS MAY BE STUCK IN THE LOWER/MIDDLE
70S WHICH WILL OFFSET SOME OF THE COOLING AND STILL MAKE IT FEEL
QUITE UNCOMFORTABLE.
WILL ALSO NEED TO INCREASE POPS FROM SATURDAY FORWARD AS THERE IS
NOW A BOUNDARY NEAR OR IN THE CWA MOST DAYS. WHILE CONFIDENCE IS LOW
ON EXACT POSITIONING OF THE FRONT BELIEVE IT IS PRUDENT TO INCLUDE
SLIGHT CHANCE POPS FOR MOST PERIOD. BEST CHANCE FOR RAIN LOOKS LIKE
SUNDAY SO WENT AHEAD WITH LOW CHANCE POPS.
MJ
&&
.AVIATION...
FOR THE 12Z TAFS...A HOT AND HUMID AIRMASS WILL PREVAIL ACROSS THE
REGION OVER THE NEXT 24 HOURS...KEEPING CONDITIONS AT THE TERMINALS
IN THE VFR RANGE. SOUTHERLY WINDS WILL PREVAIL THROUGH THE DAY.
NOTE: AT THE DIRECTION OF THE FAA...EQUIPMENT FOR THE AUTOMATED
SURFACE OBSERVATION SYSTEM -ASOS- AT STJ WAS REMOVED ON JULY
29...RENDERING THE SITE OUT OF COMMISSION UNTIL FURTHER NOTICE DUE TO
FLOODING ALONG THE MISSOURI RIVER. ONLY OCCASIONAL AUGMENTED
OBSERVATIONS ARE EXPECTED. WHILE TAF SERVICE FOR STJ WILL
CONTINUE...AMENDMENTS MAY NOT OCCUR REGULARLY.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY FOR MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054.
EXCESSIVE HEAT WATCH FROM FRIDAY EVENING THROUGH SATURDAY
EVENING FOR MOZ021>025-028>033-037>040-043>046-053-054.
KS...EXCESSIVE HEAT WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY FOR KSZ025-057-060-102>105.
EXCESSIVE HEAT WATCH FROM FRIDAY EVENING THROUGH SATURDAY
EVENING FOR KSZ057-060-103>105.
&&
WFO EAXHazardous weather outlook, Jun 30, 5:06 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 506 AM CDT THU JUN 30 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 506 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT POTENTIALLY DANGEROUS HEAT AND HUMIDITY LEVELS ARE EXPECTED TODAY AND TONIGHT AS HOT AIR WHICH WAS PARKED OVER OKLAHOMA AND CENTRAL KANSAS YESTERDAY MAKES ITS WAY INTO MISSOURI. AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 102 AND 109 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FURNACE LIKE TEMPERATURES AND TROPICAL HUMIDITY WILL PERSIST THROUGH FRIDAY WITH AFTERNOON HEAT INDICES REACHING 105 TO 110 DEGREES. A COLD FRONT PUSHING INTO NORTHERN MISSOURI FRIDAY NIGHT WILL BRING A LITTLE RELIEF TO THAT REGION WITH SLIGHTLY COOLER AIR AND A CHANCE FOR A FEW THUNDERSTORMS. SHOULD ANY STORMS FORM THEY WILL REMAIN BELOW SEVERE LIMITS. THE COLD FRONT WILL CONTINUE PUSHING SOUTH ON SATURDAY AND SUNDAY AND TAKE THE EDGE OFF OF THE HOT AIR. IT WILL STILL BE QUITE UNCOMFORTABLE AS HEAT INDICES WILL RANGE FROM THE UPPER 90S OVER NORTHERN MISSOURI TO THE LOWER 100S SOUTH OF THE MISSOURI RIVER. IN ADDITION...THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY...AND A BETTER CHANCE FOR STORMS ON SUNDAY. AT THIS TIME IT APPEARS ANY THUNDERSTORM ACTIVITY WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:07 AM CDT | River Flood Warning | EAX | Clay, Jackson, Platte | 12 days |
| Jun 29, 7:30 PM CDT | River Flood Warning | EAX | Wyandotte | 16 days |
Nearby
Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.